Alert archive / Kansas / Flash Flood Warnings in 2002
Flash Flood Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2002, 10:39 AM CDT for Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2002, 10:39 AM CDT (15:39 UTC)
- Expired
- Jun 12, 2002, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, KS
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 121539 FFWSGF KSC037-122130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1038 AM CDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN SOUTHEAST KANSAS * UNTIL 430 PM CDT * AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL RATES HAVE EXCEEDED 1.25 INCHES PER HOUR OVER THE LAST 1 TO 2 HOURS OVER WESTERN SECTIONS OF THE COUNTY. THIS IS ON TOP OF ADDTIONAL HEAVY RAINFALL THAT OCCURRED LAST NIGHT. RADAR INDICATES THAT OVER 3.5 INCHES OF RAIN HAS OCCURRED SINCE LAST NIGHT OVER NORTHWEST SECTIONS OF CRAWFORD COUNTY. * SLOW MOVING THUNDERSTORMS WILL CONTINUE TO PRODUCE MODERATE TO HEAVY RAINFALL THROUGH NOON WITH AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3767 9463 3734 9463 3734 9507 3766 9509 DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:53 AM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 2:53 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 AM CDT WED JUN 12 2002 1ST THRU 3RD PERIODS FORECAST CONCERNS...POPS/TEMPS. REST OF FORECAST....TEMPS. NO FFA DUE TO UNCERTAINTY IN PCPN AMOUNTS WITH MODELS...RAIN HEAVY AT TIMES WORDING WILL BE INCLUDED IN NWRN ZONES FOR THIS MORNING AND AGAIN TONIGHT FOR ALL CWA. RADAR SHOWS BAND OF MODERATE/HEAVY RAIN OVER NWRN ZONES PUSHING SLOWLY TO SE. BASED ON RADAR TRENDS...BEGINNING TO WONDER IF PCPN WILL MAKE IT TO OUR SERN ZONES. LOW LEVEL WINDS ARE 20/30 KNOTS FROM SW WHILE 5H WINDS ARE SHOWING DIFFLUENCE FLOW OVER ARKANSAS AND OHIO VALLEY BUT IN OUR AREA 5H IS CONFLUENCE FLOW. THUS CONTINUING PCPN IS BEGINNING TO LOOK SHAKY ATTM. MODELS ARE NOT MUCH HELP WITH LOTS OF CONVECTIVE FEEDBACK OF QPF FIELDS AND PLACEMENT OF PCPN. ETA MOS HAS LOW 80S WITH POPS 30/40S IN SGF WHILE AVN UPPER 80S AND POPS IN THE TEEN FOR TODAY. SO WHAT TO DO...WILL MENTION MORNING SHRA/TSRA IN NWRN ZONES FROM SW MO/SE KS TO ROLLA AREA (POP 60)...TO 50 POP IN EXTREME SE ZONES AROUND UNO AND NOT MENTION ANY TIMING WORDING. FOR THIS AFTERNOON WILL GO WITH 50 POPS EVERYWHERE. FOR TONIGHT BROADBRUSH 60 POPS FOR ALL OF CWA. WITH SO MUCH UNCERTAINTY IN MODELS ATTM WILL JUST BROADBRUSH THURSDAY WITH 50 POPS...NO FANCY WORDING AS FRONT COULD HANG UP OVER SRN MO/NRN ARK. WILL KEEP EXTENDED DRY...NEW MRF DATA SHOWS PCPN MAYBE MONDAY BUT WILL NOT BITE ON ATTM...TOO FAR OUT. ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. SS
In the hours before
Special weather statement, Jun 12, 6:00 AM CDT, 4 hours 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED JUN 12 2002 * EXPECTED WEATHER HAZARDS... LARGE HAIL...DAMAGING WINDS AND LOCALIZED HEAVY RAIN. * AREAS AFFECTED AND TIMING... ENTIRE AREA THIS AFTERNOON AND TONIGHT. * DISCUSSION... AN UNSTABLE AIRMASS...UPPER LEVEL DISTURBANCES...AND A SLOW MOVING COLD FRONT WILL COMBINED TOGETHER TO PRODUCE SHOWERS AND THUNDERSTORMS...WITH SOME STORMS REACHING SEVERE LIMITS. * SPOTTER ACTIVATION OUTLOOK... MAYBE NEEDED THIS AFTERNOON AND TONIGHT ANYWHERE ACROSS THE AREA. * EXTENDED OUTLOOK THROUGH TUESDAY... THE COLD FRONT WILL PUSH THROUGH THE AREA ON THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS COULD BE SEVERE SOUTH OF INTERSTATE 44. OTHERWISE NO SEVERE WEATHER EXPECTED FRIDAY THROUGH TUESDAY. SS THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
Nearby
Flash Flood Warnings in Kansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.